Still have severe breast pain after radiation - ended rad 3/3108.
Just had to have a mammogram and to say the least it hurt!
Just the slightest pressure on my breast and it hurts - it hurts
just walking down stairs. Radiologist says "take Advil"
Surgeon says "take Advil" I have tried Advil and it does not
work. I told them both about my concern that cancer may have
come back and the Radiologist said "if you feel pain it is not cancer.
Any suggestions Please.
Hi. The nerves around the your breast may be inflamed as a result of the radiation treatment. The Advil might help decrease the inflammation, but I suggest you start taking medications specific for controlling neuropathic pain (pain from injured or inflamed nerves). Two drugs are available in the market: Pregabalin (Lyrica) and Gabapentin (Neurontin). You can ask your doctor about these drugs so you can get a prescription.
I feel your pain I also have lots of pain. I finished 5 weeks of rads May 5 and I go for my first mammo this Monday and am not looking forward to it. I wake up every morning feeling like Im caring a 10lb bowling ball and I don't have large breasts. I have taken Advil and it doesn't work. I have heard it can take up to 2 years to completely heal. Im thinking it can only get better.
I had less pain after the lumpectomy/biopsy then I do now, 4months after my radiation treatments. It actually started about 2 month after my treatment. My breast surgeon did say it could be from the radiation treatment, but the radiation oncologists states radiation does not damage the nerves. However I have been doing research and found it can. Go to www.cancerlynx.com/painpbts.html to view more on this topic. I hope we can find relief for this discomfort because advil, darvocet or anything else I tried does not help. I am not able to sleep through the night due to pain upon changing positions, and when I first get up in the morning I feel like everything is pulling from my chest wall.Good luck , Migee
I also had less pain after the lumpectomy then I do now, one week short of 3 month post radiation. Pain had gradually improved and then suddenly became much worse. Keep hoping I can trust information I'm reading that it will continue to improve but my oncologist says at 3 months post radiation it is pretty much what it will be - in other words I need to learn to live with it. Karen
I too am experiencing pain after radiation. It completed my six weeks of radiation on 7/3/09. I have developed deep pain in my breast in the last week. I had two surgeries and the pain from recovery was much less than what I am feeling now. I would love to hear an update if things get better for you.
Massage therapy to the breast had helped me a little but not enough to say I am ok with the current pain for the rest of my life. Know one can say if it will get better, remain the same or get worse over time. And I am 14 months post radiation and the breast still hurts enough that I am visiting the surgeon in two weeks to see what he recommends. I am also looking into what an Acupuncturist can offer.
I would recommend, if possible, for any woman to try breast massages from an experienced therapist in the breast. Don't be someone's first or second patient when it comes to this.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.